It is possible that I metabolize Juvederm differently? Can these painful lumps be side effects? It's not the first time (Photo)

TY in advance Dr's! Abbre 2 make use of ltd charac. Pls see pics for ref. 1st time I had Juvederm back in July, I had norm minor swelling and soreness. Following had terrible headaches and stinging sensation in L cheek/jaw area. Figured stinging was norm; headaches related to PMS. Had more inj last Thurs & same results w/painful lump under L eye. Dr (I love) says sinuses or nerves. I get sinus infections; not one. Also results fade quick, MA agrees . Dr said gravity? Nervous about lump.

Doctor Answers 2

Juvederm Reactions

I suggest reversing all juvederm you have in your face and avoiding any products from this famiiy.  you likely are one of the few allergic patients to this specific product.  Best, Dr. Emer.

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Juvederm Injections

Dear Mochaccinaa, If you have had similar reactions two times I would probably refrain from using Juvederm again. Typically patients have some soreness in the injection sites but not stinging or inflammation in areas unrelated to the injection. In your photograph taken in the green dress and braid prior to the injections I see some flatness in the cheek area. You may want to discuss with your surgeon using a different filler like Radiesse to the  malar region to help augment and lift this area rather then injecting the nasolabial folds. This will help reduce the signs of gravity allowing for a nice rested youthful appearance. Best regards, Michael V. Elam, M.D.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 196 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.